Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

August 8, 2021Carter County, Missouri

NWS Paducah, KY issued this special weather statement at Aug 8, 2021, 9:24 PM CDT for Carter County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2021, 9:24 PM CDT (02:24 UTC)
Expired
Aug 8, 2021, 10:00 PM CDT
In force
36 min
Issued by
NWS Paducah, KY
Hail
0.25 in
Wind
40

County Carter County, MO

The radar

The Paducah radar (KPAH), 184 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1677 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS83 KPAH 090224
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
924 PM CDT Sun Aug 8 2021
 
MOZ100-107>109-090300-
Butler MO-Carter MO-Wayne MO-Ripley MO-
924 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of eastern Carter,
northeastern Ripley, southwestern Wayne and northwestern Butler
Counties through 1000 PM CDT...

At 923 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or near Van Buren, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Hunter around 935 PM CDT.

Other locations in the path of this storm include Ellsinore,
Williamsville and Brush Arbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3686 9104 3704 9099 3703 9054 3671 9058
TIME...MOT...LOC 0223Z 283DEG 22KT 3694 9092 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

RJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:30 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 8, 6:30 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
630 PM CDT Sun Aug 8 2021

.UPDATE...
Issued at 630 PM CDT Sun Aug 8 2021

Updated for 00Z aviation forecast discussion.

&&

.SHORT TERM...(Tonight through Tuesday night)
Issued at 300 PM CDT Sun Aug 8 2021

Afternoon convection already firing over southern Missouri will be
spreading east over much of the area later this evening and
overnight. While daytime heating provides robust instability, a
strong to severe storm cannot be ruled out over portions of the
Ozarks and adjacent locales. After nightfall, the maintenance of a
tongue of moisture advection along/ahead of the incoming/passing
trof will keep the shower/storm chance going, albeit perhaps waned
some from the strength of the diurnal convection. A locally heavy
rain/lightning hazard will continue overnight.

Monday will be another convectively active day pops wise as the
residual combo of high humidity, daytime warming, and still
lingering energy passage from the primary long wave trof works
together to heighten pops again. However, the models are a little
flaky on whether or not to continue pops Monday night, as they
return thru the day Tuesday with additional energy incoming. They
seem to suggest some energy/moisture pooling just east and just
west of us again, even as the aforementioned trof has departed to
the east. Will prob try to suggest a dry period Monday night, in
between the two trofs/associated pops.

Per collab efforts, and given the pooling of warmth/humidity
tmrw, am going to issue the 1st of what looks like might be
several days of potential heat headlines for heat indices hitting
around 105...basically along and west of a Mayfield to Paducah
KY, to Marion to Pinckneyville IL line, or along/west of I-24 from
PAH/Mayfield northward.

.LONG TERM...(Wednesday through Sunday)
Issued at 300 PM CDT Sun Aug 8 2021

Persistent south to southwest flow will continue to pump plentiful
low level moisture into the middle Mississippi and lower Ohio River
valleys Wednesday through Thursday night.  Dew points will remain in
the middle 70s, and with afternoon highs in the lower to middle 90s
Wednesday, and the middle 90s Thursday, heat indices around 105
degrees are very possible.  The one caveat is the potential for
primarily diurnally driven convection both days, along with
associated clouds, could take our highs down a couple of degrees.
Even so, the humidity levels will be very high and will produce very
uncomfortable conditions, and convection may only be isolated at
best.

Models continue to bring a cold front through our region late
Thursday night into Friday.  Models continue to indicate much of the
precipitation will be post frontal, so continued with slight to low
chance pops Thursday night into Friday morning, with a little higher
pops Friday afternoon.  Models show QPF lingering into Friday night
Saturday and Saturday evening, and continued slight to low chances
of showers and a few storms into Friday evening, and slight to low
chances of showers on Saturday into Saturday evening.  Confidence is
low with pops on Saturday/Saturday evening with drier air already
filtering into the region, but model blends keep the small chances
in the forecast. Dry conditions are expected by late Saturday night
into Sunday as high pressure builds over the Great Lakes region.

High temperatures Friday will still reach the upper 80s to lower 90s
with dew points in the lower 70s.  Saturday and Sunday will be more
pleasant with highs in the 80s and dew points from around 60 degrees
to the middle 60s.

&&

.AVIATION...
Issued at 630 PM CDT Sun Aug 8 2021

Messy and challenging convective time period this time around with
the main issue being the timing of different rounds of showers
and/or storms. Current line of storms impacting KCGI and will soon
reach KMVN and possibly KPAH. Will be later on for KEVV/KOWB if it
holds together. Given the pattern aloft along with increasing
moisture across the area, we could see additional convection
anytime during the evening and overnight and even into the morning
hours. There will definitely be dry periods but timing them
exactly is difficult at this juncture. Will update as needed to
keep up with the latest trends and forecast information. Cigs and
vsbys should be VFR for the most part but of course lowered in the
convection to MVFR or possibly lower.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 11 AM to 8 PM CDT Monday for ILZ080-084-085-
     088-089-092>094.

MO...Heat Advisory from 11 AM to 8 PM CDT Monday for MOZ076-086-087-
     100-107>112-114.

IN...None.
KY...Heat Advisory from 11 AM to 8 PM CDT Monday for KYZ001>006.

&&
Hazardous weather outlook, Aug 8, 2:46 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
246 PM CDT Sun Aug 8 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
246 PM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A severe thunderstorm watch is in effect for portions of southeast
Missouri until 8 PM. Refer to the watch for details.

The chance of thunderstorms spreads over the rest of the area
late this afternoon into tonight. Outside of the watch area, locally
heavy rain and lightning are the most common storm hazards
expected, but be aware that any stronger storms late this
afternoon, closer to the watch area, may produce gusty winds, as
well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms are forecast each day, primarily
during the afternoons and evenings. Lightning and heavy rain will
be the primary daily storm hazards.

In addition, the building heat and humidity will combine to produce
triple digit heat indices almost daily. A heat advisory has been
issued for Monday, so refer to the advisory for specific details.
Additional heat headlines for later in the week for similar heat
indices are possible as well.

.SPOTTER INFORMATION STATEMENT...

Spotters in the watch area in southeast Missouri are requested to
activate.

In the hours before

Special weather statement, Aug 8, 5:56 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
556 PM CDT Sun Aug 8 2021

MOZ108-109-082330-
Butler MO-Ripley MO-
556 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of east central Ripley
and central Butler Counties through 630 PM CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairdealing, or 12 miles east of Doniphan, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Neelyville around 605 PM CDT.
  Harviell around 615 PM CDT.

Other locations in the path of this storm include Poplar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3654 9064 3668 9072 3682 9038 3661 9026
TIME...MOT...LOC 2255Z 248DEG 20KT 3662 9060

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

RJP
Special weather statement, Aug 8, 6:46 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
646 PM CDT Sun Aug 8 2021

MOZ109-090030-
Butler MO-
646 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of central Butler
County through 730 PM CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harviell, or near Poplar Bluff, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Poplar Bluff around 650 PM CDT.

Other locations in the path of this storm include Fisk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Missouri.

&&

LAT...LON 3674 9056 3686 9024 3684 9022 3682 9022
      3681 9020 3677 9020 3677 9019 3671 9015
      3666 9014 3666 9015 3664 9014 3662 9016
      3657 9050
TIME...MOT...LOC 2345Z 252DEG 17KT 3668 9045

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

RJP
Local storm report, Aug 8, 7:38 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FUNNEL CLOUD     1 N QULIN               36.61N 90.25W
08/08/2021                   BUTLER             MO   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL DIPPING UP AND DOWN.

&&
Local storm report, Aug 8, 8:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     4 SW BROSELEY           36.64N 90.30W
08/08/2021                   BUTLER             MO   EMERGENCY MNGR

            ROOF REMOVED FROM HOME. TREES AND POWERLINES
            DOWN ON HWY 53.

&&

ATL
Local storm report, Aug 8, 8:36 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
836 PM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     4 SW BROSELEY           36.64N 90.30W
08/08/2021                   BUTLER             MO   TRAINED SPOTTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
            SW BROSELEY. ROOF DAMAGED AT A HOME. TREES
            AND POWERLINES DOWN ALONG/NEAR HWY 53.

&&

ATL
Special weather statement, Aug 8, 9:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
924 PM CDT Sun Aug 8 2021

MOZ100-107>109-090300-
Butler MO-Carter MO-Wayne MO-Ripley MO-
924 PM CDT Sun Aug 8 2021

...A strong thunderstorm will impact portions of eastern Carter,
northeastern Ripley, southwestern Wayne and northwestern Butler
Counties through 1000 PM CDT...

At 923 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or near Van Buren, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Hunter around 935 PM CDT.

Other locations in the path of this storm include Ellsinore,
Williamsville and Brush Arbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3686 9104 3704 9099 3703 9054 3671 9058
TIME...MOT...LOC 0223Z 283DEG 22KT 3694 9092

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:50 PM CDTSpecial Weather StatementPAHHickman40 min
Aug 9, 1:53 PM CDTHeat AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more3 days
Aug 9, 4:56 AM CDTFlash Flood WarningPAHWayne3 hr
Aug 9, 5:28 AM CDTFlash Flood WarningPAHEdwards, Wabash3 hr
Aug 9, 8:19 AM CDTFlash Flood WarningPAHEdwards, Wayne2 hr
Aug 8, 7:14 PM CDTTornado WarningPAHButler, Stoddard31 min
Aug 8, 7:34 PM CDTTornado WarningPAHButler, Stoddard41 min
Aug 8, 8:10 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard35 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.